Alert archive / Massachusetts / Wind Chill Advisories in 2009
Wind Chill Advisory 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Feb 4, 2009, 4:06 PM EST for 4 counties in Massachusetts. It took effect at Feb 5, 2009, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2009, 4:06 PM EST (21:06 UTC)
- In effect from
- Feb 5, 2009, 4:00 AM EST
- Expired
- Feb 5, 2009, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 042106 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 406 PM EST WED FEB 4 2009 MAZ002-004-008-009-012-050515- /O.NEW.KBOX.WC.Y.0004.090205T0900Z-090205T1300Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 406 PM EST WED FEB 4 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY. THIS ADVISORY COVERS THE HILLY TERRAIN OF CENTRAL MASSACHUSETTS INCLUSIVE OF WORCESTER COUNTY AS WELL AS THE EAST SLOPES OF THE BERKSHIRES...INCLUSIVE OF THE WESTERN SECTIONS OF HAMPDEN...HAMPSHIRE AND FRANKLIN COUNTIES. COLDER AIR ARRIVING ON GUSTY NORTHWEST WINDS SHOULD CREATE BITTERLY COLD WIND CHILL OF AROUND 15 BELOW ZERO NEAR SUNRISE THURSDAY. THIS ADVISORY EPISODE SHOULD BE BRIEF WITH WIND CHILLS RECOVERING TO NEAR ZERO DURING THE AFTERNOON. NEVERTHELESS...VERY COLD AIR IS GOING TO RETURN BY THURSDAY MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF MINUS 20. IF YOU ARE HEADING OUTDOORS EARLY THURSDAY... DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$ DRAG
3 follow-up statements
000 WWUS41 KBOX 050243 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 943 PM EST WED FEB 4 2009 MAZ002-004-008-009-012-051045- /O.CON.KBOX.WC.Y.0004.090205T0900Z-090205T1300Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 943 PM EST WED FEB 4 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST THURSDAY. THIS ADVISORY COVERS THE HILLY TERRAIN OF CENTRAL MASSACHUSETTS INCLUSIVE OF WORCESTER COUNTY AS WELL AS THE EAST SLOPES OF THE BERKSHIRES...INCLUSIVE OF THE WESTERN SECTIONS OF HAMPDEN...HAMPSHIRE AND FRANKLIN COUNTIES. COLDER AIR ARRIVING ON GUSTY NORTHWEST WINDS SHOULD CREATE BITTERLY COLD WIND CHILL OF AROUND 15 BELOW ZERO NEAR SUNRISE THURSDAY. THIS ADVISORY EPISODE SHOULD BE BRIEF WITH WIND CHILLS RECOVERING TO NEAR ZERO DURING THE AFTERNOON. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF MINUS 20. IF YOU ARE HEADING OUTDOORS EARLY THURSDAY... DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$
000 WWUS41 KBOX 050816 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 316 AM EST THU FEB 5 2009 MAZ022-051630- /O.NEW.KBOX.WW.Y.0008.090205T0816Z-090205T1700Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 316 AM EST THU FEB 5 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THIS WINTER WEATHER ADVISORY IS FOR CAPE COD. OCEAN EFFECT SNOW SHOWERS CONTINUE TO DEVELOP AND MOVE OVER CAPE COD EARLY THIS MORNING. THE SNOW SHOWERS MAY BECOME MODERATE TO LOCALLY HEAVY AT TIMES DURING THE MORNING HOURS. NORTHERLY WINDS GUSTING BETWEEN 20 AND 30 MPH WILL CAUSE BLOWING SNOW AS WELL...WHICH WILL AID IN REDUCING VISIBILITIES. THE SNOW SHOWER ACTIVITY WILL TEND TO MOVE OFFSHORE LATER THIS MORNING AND EARLY AFTERNOON AS WINDS SHIFT TO THE NORTHWEST. BEFORE THAN HAPPENS...SOME LOCATIONS MAY SEE ACCUMULATIONS OF 2 TO 4 INCHES. THE HIGHEST AMOUNTS WILL LIKELY BE ON THE OUTER CAPE. SLIPPERY TRAVEL SHOULD BE EXPECTED THIS MORNING. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS FORECAST TO OCCUR IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE. MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ MAZ002-004-008-009-012-051300- /O.CON.KBOX.WC.Y.0004.090205T0900Z-090205T1300Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 316 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING. THIS ADVISORY COVERS THE HILLY TERRAIN OF CENTRAL MASSACHUSETTS INCLUSIVE OF WORCESTER COUNTY AS WELL AS THE EAST SLOPES OF THE BERKSHIRES...INCLUSIVE OF THE WESTERN SECTIONS OF HAMPDEN...HAMPSHIRE AND FRANKLIN COUNTIES. COLD AIR AND GUSTY NORTHWEST WINDS WILL CREATE BITTERLY COLD WIND CHILL READINGS OF AROUND 15 BELOW ZERO EARLY THIS MORNING. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF MINUS 20. IF YOU ARE HEADING OUTDOORS EARLY THURSDAY...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. $$
000 WWUS41 KBOX 051303 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 803 AM EST THU FEB 5 2009 MAZ002-004-008-009-012-051415- /O.EXP.KBOX.WC.Y.0004.000000T0000Z-090205T1300Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 803 AM EST THU FEB 5 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. HOWEVER...WIND CHILL VALUES LIKELY TO REMAIN BELOW ZERO TODAY ACROSS WORCESTER COUNTY AND THE EAST SLOPES OF THE BERKSHIRES. $$ MAZ022-051700- /O.CON.KBOX.WW.Y.0008.000000T0000Z-090205T1700Z/ BARNSTABLE MA- INCLUDING THE CITIES OF...CHATHAM...FALMOUTH...PROVINCETOWN 803 AM EST THU FEB 5 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. THIS WINTER WEATHER ADVISORY IS FOR CAPE COD. OCEAN EFFECT SNOW SHOWERS CONTINUE ACROSS OUTER CAPE COD FROM PROVINCETOWN TO CHATHAM THIS MORNING. SNOW SHOWERS MAY BECOME MODERATE TO LOCALLY HEAVY AT TIMES THIS MORNING. NORTHERLY WINDS GUSTING BETWEEN 20 AND 30 MPH WILL CAUSE BLOWING SNOW AS WELL... WHICH WILL AID IN REDUCING VISIBILITIES. THESE SNOW SHOWERS WILL TEND TO MOVE OFFSHORE LATE THIS MORNING AND EARLY AFTERNOON AS WINDS SHIFT TO THE NORTHWEST. BEFORE THAN HAPPENS...SOME LOCATIONS MAY SEE ACCUMULATIONS OF 2 TO 4 INCHES...ESPECIALLY ACROSS THE OUTER CAPE. SLIPPERY TRAVEL SHOULD BE EXPECTED THIS MORNING. A WINTER WEATHER ADVISORY IS ISSUED WHEN SNOW IS FORECAST TO OCCUR IN THE AFFECTED AREAS...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. ANY SNOW OR ICE WOULD MAKE DRIVING AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE. MOTORISTS NEED TO BE ESPECIALLY CAREFUL ON BRIDGES AND OVERPASSES WHERE SLIPPERY SPOTS CAN EASILY DEVELOP. $$ BELK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Feb 4, 3:54 PM EST, 12 minutes earlier.
Area forecast discussion, Feb 4, 3:54 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EST WED FEB 4 2009
.SYNOPSIS...
BITTERLY COLD HIGH PRESSURE WILL GRADUALLY BUILD ACROSS SOUTHERN NEW
ENGLAND THROUGH THURSDAY NIGHT WHILE ANOTHER OCEAN LOW TONIGHT PASSES
OVER 300 MILES EAST OF NANTUCKET. TEMPERATURES WILL BEGIN TO MODERATE
FRIDAY...RISING TO WELL ABOVE NORMAL LEVELS OVER THE WEEKEND. ANOTHER
COLD FRONT WILL LIKELY SWING THROUGH THE REGION DURING THE DAY ON SUNDAY
BRINGING TEMPERATURES DOWN A BIT FOR THE BEGINNING OF NEXT WEEK. NO
MAJOR STORMS LOOK IMMINENT OVER THE NEXT 6 OR 7 DAYS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
PNS ON YDYS STORM TOTALS: ANOTHER AND POSSIBLY FINAL VSN WILL POST
AROUND 430 PM. THESE DO MAP. WE DELETED APPARENTLY INCOMPLETE REPORTS
FILED BETWEEN 3 AND 6 PM YDY FOR EASTERN MASS...NE CT AND ALL OF RI
WHEREBY WE KNOW BETWEEN ONE HALF AND 2 INCHES OCCURRED AFTER THOSE
FILINGS...ENOUGH TO CAUSE TRAVEL HEADACHES AND ROAD TREATMENT
REQUIREMENTS. ALSO DELETED WERE SEVERAL DUPLICATE REPORTS IN ONE OR
COMMUNITIES.
A GENERAL 3-6 INCH EVENT WITH SPOT 7S...INCLUDES PLENTY OF BEAUTIFUL
POWDER LAST EVENING. REPORTS ON WEBENTRY THRU NOON. MANY COCORAHS
AND CO- OPS AND WQRC ADDED.
LOW PRESSURE DEVELOPING WELL TO THE SOUTHEAST OF NEW ENGLAND WILL MOVE
SEAWARD OVERNIGHT CASTING A CIRRUS SHIELD NWWD OVER THE SE CORNER OF
SNE EARLY TONIGHT.
THE BIGGER ISSUE IS THE LIKELIHOOD OF ACCUMULATIVE SNOW SHOWERS FOR
THE OUTER CAPE LATE TONIGHT AS SEEN IN THE MID AFTN VSBL SAT IMAGERY
AND THE GYX/BOX RADARS. DESPITE LITTLE OR NO SUPPORT FROM OPERATIONAL
MODELS EXCEPTING THE SREF RGEM AND ECMWF OUR 4 PM FCST POPS ARE EVEN
HIGHER THAN INHERITED DUE TO THE 09Z SREF POPS FOR .01. THIS MAY BE
ONLY 1 OR 2 BANDS AND ITS DIFFICULT TO BE SURE WHERE THIS WILL DEPOSIT
ITS GREAT EST SNOWFALL..BUT ATTM AM BANKING ON CAPE COD. SMALL CHC
ERN PLYMOUTH COUNTY WILL BE GRAZED BY FLURRIES OVER EVEN SNOW SHOWERS
TWD SUNRISE THURSDAY. THERE IS A LITTLE SHEAR... SO NO GUARANTEE BUT
I AM CONFIDENT WE CAN GET 1 TO 2 INCHES ON PARTS OF THE CAPE BTWN 06Z
AND 16Z THURSDAY. STEERING BL WIND MAY BRIEFLY TURN NNE OVERNIGHT
WHICH ADD THE SE PYM COUNTY OPTION.
WC ADVY ISSUED FOR HIGH TERRAIN. MARGINAL BUT BLV ENOUGH INFO TO
WARRANT AN ADVY FOR THE HIGH TERRAIN. VALLEYS IN THE INTERIOR MAY
ALSO GO TO 15 BELOW BUT WITH LIGHT WIND...MORE OF A RADIATION FACTOR
AND NOT AS LONG A DURATION.
FCST CONTS TO UNDER CUT ALL AVBL MOS GUIDANCE AND THIS IS BASED ON
SHALLOW COLD...PARTICULARLY AOB 2500 FT... AND NLY FLOW OVER FAIRLY
DEEP FRESH SNOW COVER. 2M TEMPS OF NAM/UK/EC ARE PARTICULARLY
VALUABLE.
SKYCVR MOSTLY NAM TONIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THU...CONTINUITY WITH THE PREV 4AM PACKAGE. MIGHT BE A DEGREE WARMER
BUT TOMORROW IS DEFINITELY AN ICY DAY... WITH GUSTY NW WINDS TO 20
OR 25 KTS. FCST TEMPS AOB ALL AVBL MOS GUIDANCE AND HEAVILY WEIGHTED
TO THE UPSTREAM REALITY AND 2M TEMPS OF THE UK/EC/NAM. TEMPS 20 TO 22
DEGS BLO NORMAL DURING THE DAY WC VALUES STRUGGLE TO NR ZERO IN THE
AFTN.
OCEAN EFFECT DRIFTS SEWD PER BL WIND CHANGE TO NWWD FOLLOWING THE
DEPARTING OCEAN LOW.
THU NIGHT...RAN EVEN COLDER THAN THE COLDEST GUIDANCE WITH LATE NIGHT
DECOUPLING. NOT MUCH CLOUD COVER AS SFC RDG BUILDS IN. MOS GUIDANCE
HAS BEEN FRAUGHT WITH LARGE ERRORS THIS JANUARY ON RADIATING COLD IN
THE COUNTRYSIDE. EVEN BOSTON WAS LOWERED DUE TO COLD START FROM
THURSDAY...THO KEPT THE TEMP UP A DEG OR 2 FROM WHAT I EXPECT
THURSDAY MORNING.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS SHOWING PRETTY GOOD RUN TO RUN CONSISTENCY THIS
MORNING...LENDING CONFIDENCE FOR THIS PORTION OF THE FORECAST
THROUGH AT LEAST THE WEEKEND. MODELS STILL SHOWING A MODERATING
TREND LATER THIS WEEK INTO THE WEEKEND...THEN A BRIEF COOLDOWN EARLY
NEXT WEEK. APPEARS TO BE MAINLY DRY THROUGH THE PERIOD AS WELL.
FRIDAY...N-S ELONGATED HIGH PRES RIDGE BUILDS ACROSS THE EASTERN
U.S. THIS TIMEFRAME. WINDS BEGIN TO BACK TO A MILDER DIRECTION...W-SW.
TEMPS REBOUND TO THE 30S...EXCEPT SOME 20S OVER THE HIGHER TERRAIN.
WARM AIR ADVECTION PATTERN SETS UP.
SATURDAY...A RATHER PLEASANT DAY AS HIGH PRES BUILDS OFF THE COAST.
UPPER LEVEL LONG WAVE PATTERN ALSO SHIFTS...WITH UPPER LEVEL RIDGE
BUILDING ACROSS THE REGION. THE UPPER LEVEL PATTERN BECOMING RATHER
BROAD THOUGH...SO ANY FEATURE IN THE FLOW WILL BE FAST MOVING AND
TEND TO BE DRY. SUCH IS THE CASE WITH AN APPROACHING COLD FRONT OUT
OF THE GREAT LAKES. WITH THE HIGH ANCHORED OFF THE MID ATLC
COAST...WILL REMAIN DRY AND MILD. ONLY LIMITING FACTOR FOR TEMPS ON
SAT WILL BE THE DEEP SNOW COVER ACROSS MOST LOCATIONS. HAVE
FORECASTED HIGHS MAINLY IN THE 40S...EXCEPT UPPER 30S OVER THE
INTERIOR HIGHER TERRAIN. WINDS WILL START TO PICK UP OUT OF THE SW
AS WELL.
SUNDAY...MODELS CONTINUE TO SIGNAL BRINGING WEAK LOW PRES ACROSS
SOUTHERN QUEBEC WITH A TRAILING COLD FRONT STRUGGLING TO PUSH ACROSS
THE REGION. NOT MUCH SUPPORT WITH THIS SYSTEM...AND ANY ENERGY
REMAINS WELL N OF THE REGION. WILL SEE MAINLY MID AND HIGH LEVEL
CLOUDS MOVING ACROSS...BUT WINDS WILL REMAIN OUT OF THE SOUTHWEST
DURING THE DAY WHICH WILL TRANSPORT IN MILD TEMPERATURES. FORECAST
HIGHS IN THE 40S FOR MOST LOCATIONS...BUT WOULD NOT BE SURPRISED TO
SEE SOME 50 DEGREE READINGS AT A FEW LOCATIONS. THIS WILL DEPEND
UPON CLOUD COVER AND WINDS THOUGH. COULD SEE SOME GUSTY SW WINDS
MAINLY ALONG THE S COAST...CAPE COD AND THE ISLANDS. AT THIS
POINT...CONTINUE WITH A DRY FORECAST AS MOST PRECIP REMAIN N OF THE
REGION.
MONDAY AND TUESDAY...MODELS CONTINUE TO BRING ANOTHER HIGH OUT OF
CENTRAL CANADA TO THE NORTHEAST...BRINGING COOLER TEMPERATURES
THOUGH NOT QUITE AS COLD AS THE LAST COUPLE OF WEEKS. EXPECTING
TEMPS TO BE MORE SEASONABLE. NOT QUITE AS HIGH CONFIDENCE FOR
TUESDAY...HOWEVER...AS MODELS MIGHT BE TRYING TO MOVE THE HIGH
THROUGH A BIT TOO QUICKLY. SHOULD REMAIN DRY FOR MOST OF THE DAY...
AT LEAST AT THIS POINT.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
CAPE COD AND THE ISLANDS: PLS SEE TAFS FOR DETAILS ON THE EVOLUTION TONIGHT.
OCEAN EFFECT CLOUDS NOW DRIFTING SWD AND MAY TURN SSWD DURING THE
NIGHT BEFORE BL WIND REDIRECTS SEAWARD DURING THE DAYLIGHT HOURS
THURSDAY. MVFR CIGS DEVELOPING FMH/HYA AND ACK WITH POSSIBLE OCNL IFR
IN SNOW SHOWERS BTWN 06Z AND 16Z THU. NNW WINDS GUST TO 25 KTS THU
MORNING VCNTY ACK.
ELSEWHERE...VFR MOSTLY CLEAR. GUSTY NW WINDS TO 20-24 KTS THURSDAY.
THURSDAY NIGHT...VFR.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
FRIDAY THROUGH FRIDAY NIGHT...VFR.
SATURDAY...VFR TO START. CIGS MAY LOWER TO MVFR DURING THE AFTERNOON
AND AT NIGHT...MAINLY INLAND. GUSTY SW WINDS POSSIBLE ON THE SOUTH
COAST...CAPE COD AND THE ISLANDS.
SUNDAY...VFR CIGS. LOCAL MVFR CIGS POSSIBLE. GUSTY W-NW WINDS
POSSIBLE MAINLY ALONG THE COAST AND ON CAPE COD AND THE ISLANDS.
&&
.MARINE...
THROUGH THURSDAY NIGHT...PRESSURE GRADIENT AND WIND WILL INCREASE
AGAIN TONIGHT...WITH SCA CONDITIONS ON ALL OPEN WATERS TONIGHT INTO
THURSDAY NIGHT. FREEZING SPRAY ON E MASS WATERS THIS AFTN WILL BECOME
WIDESPREAD TONIGHT THROUGH THU NIGHT.
LOCALIZED HEAVY FREEZING SPRAY POSSIBLE ON THE WATERS IN THE VICINITY
OF NANTUCKET AND MARTHAS VINEYARD AND ALSO JUST E OF BOSTON EARLY THURSDAY
MORNING. HEAVY FREEZING SPRAY WATCH ISSUED. COMBO OF SE SWELL AND NLY
FLOW WIND WAVE WITH CONTINENTAL FLOW GUSTY SUB 20F CHILL COULD INCREASE
ACCRETION RATES TO .80/HR FOR AN HR OR TWO AT 12Z THU.
GFS WNA4 WW GUIDANCE FAR TOO LOW AND USED A BLEND OF THE GFS AND NAM
SWAN AND BOOSTED THAT BY A FOOT OR 2 OVER THE OPEN WATERS.
MAY NEED TO READD BID SOUND AND RI SOUND TO THE SCA BUT THE 12Z/4 GFS
RUC ALG ON 12Z/4 NAM MXG HTS DID NOT PRODUCE THE SCA.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
FRIDAY AND FRIDAY NIGHT...W WINDS WILL CONTINUE TO DIMINISH AS HIGH
PRESSURE BUILDS OVER THE WATERS. SEAS BELOW SMALL CRAFT CRITERIA.
SATURDAY...SW WINDS INCREASE FROM THE LATE MORNING THROUGH THE
AFTERNOON AHEAD OF APPROACHING COLD FRONT. GUSTS TO 30 KT POSSIBLE.
SUNDAY...WINDS SHIFT TO W DURING THE DAY WITH FRONTAL PASSAGE...THEN
BECOMING NW AFTER DARK. GUSTS TO 30 KT POSSIBLE.
&&
.CLIMATE...
SEVERAL OF YESTERDAYS ESTABLISHED 100 YEAR CLIMATE SITE WATER
EQUIVALENT PCPN HAVE BEEN INCREASED DUE TO LESS THAN ADEQUATE SNOW
MELTING OF THE SENSOR. 12Z/4 RTPBOX FROM THIS MORNING DELETED MANY
ASOS WATER EQUIVS DUE TO LESS THAN ADEQUATE AND UNKNOWN SAMPLING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND CHILL ADVISORY FROM 4 AM TO 8 AM EST THURSDAY FOR MAZ002-
004-008-009-012.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EST
THURSDAY FOR ANZ232-233.
SMALL CRAFT ADVISORY FROM 4 AM TO 9 AM EST THURSDAY FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THURSDAY FOR ANZ231-250-
254-255.
HEAVY FREEZING SPRAY WATCH FROM LATE TONIGHT THROUGH THURSDAY
MORNING FOR ANZ250-255.
&&
SYNOPSIS...EKSTER
NEAR TERM...DRAG/EKSTER
SHORT TERM...DRAG/EKSTER
LONG TERM...EVT
AVIATION...DRAG/EKSTER/EVT
MARINE...DRAG/EKSTER/EVT
CLIMATE...Hazardous weather outlook, Feb 4, 11:39 AM EST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1139 AM EST WED FEB 4 2009 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-051200- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1139 AM EST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. WIND CHILL ZERO TO 15 BELOW THIS COMING NIGHT WITH A LOW PROBABILITY THAT A WIND CHILL ADVISORY WILL BE NEEDED FOR WORCESTER COUNTY AND POSSIBLY THE EAST SLOPES OF THE BERKSHIRES BETWEEN 1 AM AND 8 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-051200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1139 AM EST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. FREEZING SPRAY THIS AFTERNOON EAST OF BOSTON AND GLOUCESTER WILL BECOME MORE WIDESPREAD TONIGHT AND THURSDAY WITH A LOW PROBABILITY OF HEAVY FREEZING SPRAY THURSDAY MORNING IN THE WATERS JUST SOUTH OF NANTUCKET AND MARTHAS VINEYARD. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FREEZING SPRAY WILL CONTINUE THURSDAY INTO EARLY FRIDAY IN SOME OF THE OUTER WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DRAG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 4:16 AM EST | Small Craft Advisory | BOX | 51 hr | |
| Feb 4, 4:24 PM EST | Heavy Freezing Spray Watch | BOX | 11 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.